Jump to content
Important Survey - Please Participate ×

Snail Taperer off Valium


[ih...]

Recommended Posts

Prescribed tramadol for trigeminal neuralgia, was on low dose for four years, developed insomnia, introduced to zopiclone which did the trick & appeared to be side effect free.  Didn't neeed the tramadol any longer so quit cold turkey, (big problem) & assumed I wouldn't need the sleep med so quit that CT at the same time.  Sick, sick, sick for months & doctors diagnosed virus or some sort of chronic fatigue, no-one tagged the drugs.

 

About a year ago had finally recovered more or less, with only occasional insomnia breakouts.  Prescribed a long course of Cipro for antibiotic resistant UTI & insomnia came back with a vengeance.  Personal crises piled up, just before Christmas, my husband severed his carotid artery in an accident & was hospitalised for a long stretch & in February, my brother was killed in a disturbing accident. At the end of last year, my sister had a brain injury, was hospitalised in a coma & has still not recovered.

 

With the insomnia, it was all getting too much, doctor says, maybe just a short course of valium.  I did know better, of course but after my brother was killed, I succumbed but started tapering back from 2 mgs after 1 week.  Too late, GABA receptors already fubarred from the zopiclone.

 

Since then, have had a couple of wipeouts whenever I try to taper too quickly.  These consist of general flu-like systemic failure with muscle aches, mouth ulcers, postural hypotension.  Otherwise, extremely grateful to be mostly functional with bad patches more likely to be muscle pain, insomnia & heart palps.

 

Currently at around 0.65mgs, (pathetic I know, but I feel every tiny drop & cut too much, disaster time). 

 

Desperately want to return to my studies next year, as this year has been such a non event so hoping this taper is done by the end of the year.

Link to comment
Share on other sites

Hi ihope,

 

I'm sorry to hear about your brother and all the difficulties you have had in your family.

 

You're right, sometimes they don't tag the drugs as a problem with patient's symptoms, I'm glad you have spotted what your issues are. Everyone is a little different, and if you need to go slow, you need to go slow, it's important to listen to your body. We can help support you with your withdrawal symptoms, let us know if you have any questions.

 

Welcome to BenzoBuddies.

Link to comment
Share on other sites

Thanks for the welcome, Nicolette.  Mostly I am able to be grateful that I can function, knowing how bad the withdrawals can get but sometimes, it feels as though this will never be over.
Link to comment
Share on other sites

Your welcome ihope, I, too, am grateful for the knowledge of tapering, I felt relief when I found out there was an answer. Going slow takes a lot of patience and it sounds that you have done a good job with that. :thumbsup: We all look forward to the day when we can say we're benzo-free!
Link to comment
Share on other sites

Hi ihope,

 

Don't beat yourself up for having to go slowly. It sounds like you've become extremely sensitive to benzos. I am not surprised. You cold turkeyed, then you went on a flouroquinolone, then you restarted a benzo.

 

Have you considered titration? It's helped others here who have hit a wall, myself included.

 

-P-

Link to comment
Share on other sites

Thanks for the support princezz.  I did try titration just before I had my worst crash but it was probably more to do with making too large a cut.  We can't get liquid valium here in Oz & the pharmacist told me that the tabs are not designed to dissolve well so I remain a little concerned about the the consistency of the particulate.  Having said that my slivering with the pill cutter is far from accurate so worth revisiting the titration.
Link to comment
Share on other sites

Hello ihope,

 

Please let us know how we can help you, I feel badly for your situation.  I know someone who has trigeminal neuralgia, I hear it's very, very painful, but then to be put on Cirpro, exacerbating your situation, my goodness, you've had your share of troubles.  :(

 

Pam

Link to comment
Share on other sites

Thanks for your kind thoughts Pamster.  I am so happy to see you have healed after a klonopin CT, what an achievement.

 

  On the upside, my trigeminal neuralgia is currently much more intermittent. One interesting thing about this journey is that the pain I had thought was unendurable & for which I was prescribed the tramadol, has ended up being the easiest thing about this whole process.  The things that have done my head in are the randomness of the wipeout symptoms & the insomnia.  I would never dismiss anyone else's pain but somehow for me, the pain has never been as much of a psychological challenge as feeling too weak to get out of bed.

 

This board will be a great comfort to me.  I did post a few times on the other site before it was wound but had been too bogged down to post for a while.  The support here is fantastic as like many, I am alone with this.  Half of my family is in bad shape & others have small children & of course their lives to get on with.  My husband never understood how the drugs could cause such problems & believes I should just deal with it.  He has also been much more temperamental since his accident.  So just knowing that you understanding people are out there makes me feel so much better.

 

At 50, I am also perimenopausal & the hormone roller coaster definitely adds to the challenge.  It was such a relief to get the monthly & know that the last few days of borderline insanity had an additional physiological ingredient.  Is there a girls' thread where we can share the joy of this time of life?  ;D

Link to comment
Share on other sites

It seems as if your line in the sand of how much pain you can endure keeps being moved, life certainly has it's share of challenges, doesn't it?  :( We're glad you're here, you'll find many who will be able to share your misery of being a 50 year old woman, facing menopause while in benzo withdrawal, I used to make some pretty wicked comments about the joys of that myself.  :sick:  We don't have a specific girls thread, but feel free to start one if you'd like some company or you could use the search function to find some already started.

 

Have a look around and please make yourself at home.

Link to comment
Share on other sites

Hello ihope, I am so sorry to hear of everything you've suffered over the past year.  That alone would be enough without the benzo misery.

 

Don't feel alone in snail tapering.  It's worked for lots of people and it will work for you. 

 

Given how small you need to cut I do recommend you revisit the possibility of liquid tapering.  Personally I find my benzo tablets dissolve quite smoothly in water, and I keep them stirred up as I measure out my dose and so far have gotten good results.

 

Another possibility is getting a milligram scale so that you can make smaller dry cuts more consistently.

 

But in my own experience (I've done both, the scale and the liquid) I find liquid to be easier.

Link to comment
Share on other sites

Thanks prh, I will look out my titration syringe & maybe see if I can get a scale as well.

 

After experiencing the cross-reactions between only 2 psychoactive meds, I think you are amazingly brave coming off 4 together.

Link to comment
Share on other sites

Thanks prh, I will look out my titration syringe & maybe see if I can get a scale as well.

 

After experiencing the cross-reactions between only 2 psychoactive meds, I think you are amazingly brave coming off 4 together.

Thanks--well, I'm doing it super super slowly.  And I'm flexible.  If at any point I feel it's not working for me I can always change directions.

 

It's something I've put a lot of thought into.  I've discussed my reasoning extensively elsewhere.  So far after 20 months it's working well for me, but again, I am going VERY slowly.

 

I don't recommend it as a rule!

 

I just wanted to drop by and say, hi, props to you on your snail taper, I'm going to be gone a while but I'll be snail tapering too.  Good luck and hang in there.  I'll be back after the end of November.

Link to comment
Share on other sites

×
×
  • Create New...